Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro cold turkey withdrawal .... Help!

I have been on 30 MG of Lexapro  for about 6 months. I told my Dr. that i was'nt happy with the results, excessive weight gain, sleeping for 12-14 hrs.  He then put me on 40 mg/day for a week.  Result was more sleep and a feeling that anything that happened was ok.  I decided i needed to get my life back. I need to be motivated again and be able to be satisfied with 6-7 hrs of sleep a day.

By the way, the reason for Lexapro was because I was told I lacked patience and was suffering from anxiety from the result my 401K losing 40% of its value... i am currently retired.

I took it upon myself to take myself off Lexapro with a 10 mg decrease per day until i was off. Probably not  the  best solution but i am impatient.  I've  been off for 3 weeks now but am still feeling severe flu like symptons. The brain zap is unbelievable.My whole body feels like I've been in a car wreck. The latter only happened the last few days.

My Dr. says to go back on 20 MG for a month then go to 10 MG for 6 weeks. Since i've already been off of it for 3 weeks, how much more and longer do i have to put up with these symptoms. I don't want to lose motivation and start oversleeping again. Can i do permanent damage by doing what i did. I just want to get back to normal as fast a possible. if i have to go through this for 1 -2 weeks i am ready but i need to know it will only be 1-2 weeks more

Please help.
2 Responses
Avatar universal
It is NEVER a good idea to quit medications like these cold turkey or as quickly as you did.  The only way to do it, is with the advice of your doctor and it sounds like he/she is trying to help you.  You are putting yourself through much more difficulty than you really should  put yourself through.  As you taper down slowly, you will really reduce the side effects you are feeling....keep us posted!
Avatar universal
Your doctor is exactly right!  Taper these, withdrawal can be a nightmare.  Besides, you were on a very high dosage, the highest dosage tested by the manufacturer was 20mg.  I just went up to 30mg because it wasn't working, and it made my hyper.  Anything can happen with these things.  Your original problem doesn't sound like you needed medication, you needed some therapy but not much more.  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?